neupogen causing miscarriages due to increased T helpers?

Happyrn

33 Posts
Reply Posted on: Jan 20, 2015 at 1:51pm
I was on neupogen and was told by my docs to stop several times because of a WBC count of 50 (of course there were corresponding changes in ANC as well). The first time I stopped it for 6 days and my WBC went from 50 to 9.9. I restarted again at full dose but every other day and WBCs went to 38 within 6 days. They again told me to stop. Even though I did not want to stop as I have read what you have written about stopping neupogen before 12 weeks can lead to MC, I ONLY stopped due to having some splenic pain though it was not enlarged at that time. One day after stopping neupogen again, i miscarried.

My Docs told me that I miscarried due to neupogen increasing neutophils which an increased inflammatory response (T helper 1), therefore causing miscarriages. IS THIS TRUE?

I believe it was because my intracellular cytokines kept increasing (even before I started neuopgen). My TNF was 40 before transfer and TNF alpha was 50 eight days before my MC. My beta on day of MC was 30K at 5.6 days gestation.
I was on weekly IVIg (30 grams), pred 30 mg/d, lovenox 40 mg BID, as well as other things.
.

Dr. Braverman

2026 Posts
RE: neupogen causing miscarriages due to increased T helpers? Posted on: Jan 20, 2015 at 2:00pm
I respectfully disagree with their explanation , in fact neupogen causes in increae in IL 4 producting T cells which is anti inflammatory . We generally see WBC in the 50K range wihtout complication.
I would have to refveiw your case to give you my thoughts on the loss, but most certianly was not due to the neupogen.
Feel free to fill out a consult request from the webstie and we can shcedule a free 10 minute consult.
Dr. Jeffrey Braverman MD FACOG
Medical Director
Braverman Reproductive Immunology P.C.

Happyrn

33 Posts
Reply RE: neupogen causing miscarriages due to increased T helpers? Posted on: Jan 20, 2015 at 10:45pm
Thank you so much! I greatly appreciate your prompt reply. If a patient of yours has some splenic ache but it is not enlarged and WBCs were 38 on Neupogen at the time, would you change their dose in any way due to the splenic ache?

Dr. Braverman

2026 Posts
RE: neupogen causing miscarriages due to increased T helpers? Posted on: Jan 21, 2015 at 6:48am
I would need to examine the patient myself and if convinced there was no splenic enlargement and WBC 38 I would continue treatment. Yo must of course follow the advice of yoru doctor.
Dr. Jeffrey Braverman MD FACOG
Medical Director
Braverman Reproductive Immunology P.C.